# SDR SIMA200231501

- Difficulty date: November 3, 2002
- Submitted: December 12, 2002
- Operation: Air carrier
- Aircraft: N716AE
- Make and model: Emb EMB-135LR
- Aircraft serial: 145264
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Element
- Part number: 163500111
- Part serial: 2725
- Condition: Malfunctioned
- Location: Windshield
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: H, A

## Discrepancy

BWI - DURING LEVEL FLIGHT AT 27,000 FEET, THE CAPTAINS WINDSHIELD HEAT ELEMENT CAUGHT FIRE AND SHORTED.  CREW TURNED OFF LEFT WINDSHIELD HEAT.  WINDOW HEAT ELEMENT HAD BURN MARKS IN FOUR PLACES ALONG THE LEFT HEAT STRIP.  MAINTENANCE FOUND NO EVIDENCE OF FIRE, WINDSHIELD WAS REMOVED AND REPLACED IAW EMB MM.  OPERATIONAL CHECK WAS SATISFACTORY AND AIRCRAFT WAS RETURNED TO SERVICE.  (M)
